Vancomycin-induced red man syndrome in pediatric oncology: still an issue?
- 702 Downloads
Red man syndrome is a rare but possibly serious adverse reaction during treatment with intravenous vancomycin. It is extremely important that pediatricians, especially in oncology, recognize this reaction and treat it appropriately. Following two case-reports from a pediatric oncology setting, a series of practical recommendations to prevent or handle red man syndrome are described.
KeywordsClinical pharmacy Pediatric oncology Red man syndrome Vancomycin
Conflicts of interest
There are no conflicts of interest.
- 4.Doherty M. Algorithms for assessing the probability of an adverse drug reaction. Respiratory Medicine CME 2. 2009;63–7.Google Scholar
- 7.UpToDate. Inc. Waltham, Massachussets, USA. 2011. http://www.utdol.com. Accessed on July 2011.
- 9.Wysocki M, Delatour F, Faurisson F, Rauss A, Pean Y, Misset B, Thomas F, et al. The study group. continuous versus intermittent infusion of vancomycin in severe Staphylococcal infections: prospective multicenter randomized study. Antimicrob. Agents Chemother. 2001;45(9):2460–7.CrossRefGoogle Scholar
- 11.Clinical Pharmacology [database online]. Tampa, FL: Gold Standard, Inc.; 2006. URL: http://cp.gsm.com. Updated February 2006.
- 12.Summary of Product Characteristics Vancocin. 2011. Available from http://www.fagg.be/. Accessed on 13 July 2011.
- 17.Wood MJ. Comparative safety of teicoplanin and vancomycin. J Chemother. 2000;12(S) 5:21–5.Google Scholar